Alert archive / Ohio / Special Weather Statements in 2018
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Nov 1, 2018, 10:49 PM EDT for Licking County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2018, 10:49 PM EDT (02:49 UTC)
- Expired
- Nov 1, 2018, 11:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
County Licking County, OH
The radar
The Cincinnati radar (KILN), 143 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
493
WWUS81 KILN 020249
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
1049 PM EDT THU NOV 1 2018
OHZ056-020315-
Licking OH-
1049 PM EDT THU NOV 1 2018
...A SHOWER WITH GUSTY WINDS WILL AFFECT SOUTHEASTERN LICKING COUNTY
UNTIL 1115 PM EDT...
At 1049 PM EDT, radar indicated a shower over Marne, moving northeast
at 55 mph.
HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Newark, Heath, Hanover, Marne, Harbor Hills, Gratiot, Toboso,
Interstate 70 at State Route 13 and Brownsville.
This includes I-70 in Ohio between mile markers 131 and 142, and near
mile marker 144.
Residents in these areas should remain alert. If this shower becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3995 8220 3995 8223 3991 8223 3992 8240
3993 8242 3993 8246 4007 8245 4018 8219
TIME...MOT...LOC 0249Z 244DEG 49KT 4003 8231
$$
KCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Nov 1, 9:55 PM EDT, 54 minutes earlier.
Area forecast discussion, Nov 1, 9:55 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
955 PM EDT Thu Nov 1 2018
.SYNOPSIS...
An area of low pressure will move across the area through the
evening hours. An upper level disturbance will keep some
precipitation across the area for Friday. High pressure will
work into the region for Saturday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A quasi-linear area of heavy showers will continue to track
northeast through the eastern third or so of the ILN FA through
the next several hours before exiting completely by midnight.
This line has produced some instances of gusty winds (to 40 MPH),
but these have been mainly isolated in nature. The heavy rain
has ended for the most part aside from the linear structure of
showers tracking quickly eastward, with just some patches of
drizzle or very light rain possible through the first part of
the overnight period as wrap around moisture pivots through the
northwestern third of the local area.
The flood watch will likely be dropped as soon as the band of
heavier showers begins to exit the CWA. However, lingering high
water due to ponding and rising/high creeks and streams will
continue to be an issue for some spots through even the day on
Friday. However, the heavy rain threat will have ended by
midnight, so the watch will likely be cancelled at that time.
CAA will take hold for the latter half of the overnight period
for locations north/west of the I-71 corridor, but thick low
clouds should prevent temperatures from dropping too much. Lows
will bottom out in the upper 30s in the west to the mid 40s in
the southeast.
Dry conditions will filter in for the entire local area by the
end of the near term period.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
An upper level disturbance will move through Friday into Friday
evening allowing for cloud cover and some light shower activity
across the region. This will also keep temperatures down during
the day on Friday and only expect temperatures in the 40s. Low
level moisture will linger into Friday night which will keep
temperatures from dropping too much Friday night. Went with lows
in the middle to upper 30s.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Surface high pressure will build northeast across the upper Ohio
Valley through the day on Saturday. This will provide for dry
conditions and slightly below normal temperatures with afternoon
highs in the low to mid 50s. The surface high will slide off to the
east Saturday night, allowing for some return flow to set up through
the day on Sunday. This will help push highs on Sunday into the
upper 50s to lower 60s.
A surface low will lift from the central Plains into the western
Great Lakes Sunday night into Monday. As a it does, a weakening
boundary will push east toward our area. Some model differences
remain as to how much moisture/forcing will make it into our area
with this feature so will just continue with some lower chance pops
Sunday night and Monday. Highs on Monday will be in the upper 50s to
mid 60s.
More widespread shower activity will overspread the region
Monday night into Tuesday as a mid level short wave ejects
northeast across the Ohio Valley. Highs on Tuesday will be in
the 60-65 degree range. High pressure and drier, but cooler,
conditions will build into the region Wednesday and Thursday.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
The quasi-stationary frontal boundary remains oriented
approximately parallel and along the I-71 corridor, with widely
variable CIGs and surface wind direction/speed for KCVG, KLUK,
KILN, KCMH, and KLCK.
A potent surface low will track quickly along the aforementioned
boundary within the first several hours of the period, yielding
first a brief period of steady rain showers which will be
followed shortly by lowering CIGs on the backside. However, for
the aforementioned I-71 corridor terminals, winds will go more
southwesterly right behind the low before going more
northwesterly around and/or shortly after 06z as the front
actually begins a pronounced push southeastward. For KDAY, CIGs
will remain IFR or perhaps even briefly LIFR as the low tracks
south of the site. Winds will remain primarily out of the north
and then northwest past midnight or so for KDAY.
Prevailing IFR CIGs are expected for all sites through most of
the overnight period (on the backside of the cold front). Some
brief LIFR CIGs may be possible at KDAY or KILN, especially as
wrap-around moisture pivots eastward in the 06z-10z time frame.
A broken area of very light rain or even drizzle will move east
through KDAY and perhaps even KILN, KCMH, or KLCK during this
time period, although there remains some uncertainty as to just
how well this band of very light pcpn holds together as it
progresses east through the overnight period. Some brief
reductions in VSBYs will be possible in this band of pcpn as
well.
CIGs will be very slow to lift during the daytime period,
remaining IFR for just about everywhere until the afternoon at
which point a gradual improvement to MVFR is expected before the
western periphery of the cloud shield begins to erode somewhat
late in the period as surface ridging begins to nudge into the
region. CIGs will prevail through the period for all sites
except for the 30-hr KCVG where skies will scatter out somewhat
very late in the evening.
OUTLOOK... MVFR/IFR conditions possible on Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 2 AM EDT Friday for OHZ045-046-052>056-
060>065-070>074-077>082-088.
KY...Flood Watch until 2 AM EDT Friday for KYZ089>100.
IN...Flood Watch until 2 AM EDT Friday for INZ059-066-073>075-080.
&&
SYNOPSIS...Novak
NEAR TERM...KC
SHORT TERM...Novak
LONG TERM...JGL
AVIATION...KCHazardous weather outlook, Nov 1, 10:38 PM EDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1038 PM EDT Thu Nov 1 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-030845- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 1038 PM EDT Thu Nov 1 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Nov 1, 5:33 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
533 PM EDT THU NOV 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HEAVY RAIN 1 NNE BELLE CENTER 40.52N 83.74W
11/01/2018 M2.53 INCH LOGAN OH PUBLIC
RAINFALL TOTAL SINCE MIDNIGHT.
&&
CHLocal storm report, Nov 1, 6:07 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
607 PM EDT THU NOV 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HEAVY RAIN BATESVILLE 39.30N 85.22W
11/01/2018 M3.21 INCH RIPLEY IN COCORAHS
STORM TOTAL RAINFALL SINCE YESTERDAY.
&&
CHSpecial weather statement, Nov 1, 8:41 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
841 PM EDT THU NOV 1 2018
OHZ072-079-020115-
Brown OH-Clinton OH-
841 PM EDT THU NOV 1 2018
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT NORTHWESTERN BROWN
AND CLINTON COUNTIES UNTIL 915 PM EDT...
At 841 PM EDT, radar indicated showers along a line extending from
Blanchester to 9 miles northeast of Williamsburg, moving northeast at
60 mph.
HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Wilmington, Blanchester, Sabina, New Vienna, Martinsville,
Fayetteville, Midland, St. Martin, Melvin, Chasetown, New Antioch,
Westboro, Cuba, Lees Creek, Reesville, Morrisville, Burtonville, Lake
Lorelei and Cowan Lake State Park.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3924 8399 3925 8399 3926 8401 3931 8400
3955 8368 3954 8358 3939 8360 3930 8372
3927 8377 3922 8383 3924 8383 3925 8386
3919 8387 3909 8401
TIME...MOT...LOC 0041Z 222DEG 52KT 3929 8395 3917 8398Special weather statement, Nov 1, 9:10 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
910 PM EDT THU NOV 1 2018
OHZ080-020145-
Highland OH-
910 PM EDT THU NOV 1 2018
...A SHOWER WITH GUSTY WINDS WILL AFFECT HIGHLAND COUNTY UNTIL 945 PM
EDT...
At 910 PM EDT, radar indicated a shower near Sardinia, moving
northeast at 55 mph.
HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Hillsboro, Greenfield, Marshall, Rocky Fork Point, Highland Holiday,
New Market, Mowrystown, Rocky Fork Lake, Danville in Highland County,
Samantha, Rainsboro, Buford, Berrysville, State Route 136 at US Route
62, Highland County Airport and Paint Creek State Park.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3912 8387 3938 8344 3938 8338 3935 8338
3932 8339 3929 8338 3928 8339 3927 8339
3926 8338 3925 8338 3924 8336 3919 8335
3913 8337 3902 8382
TIME...MOT...LOC 0110Z 234DEG 46KT 3909 8377Special weather statement, Nov 1, 9:42 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
942 PM EDT THU NOV 1 2018
OHZ055-020215-
Franklin OH-
942 PM EDT THU NOV 1 2018
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT FRANKLIN COUNTY
UNTIL 1015 PM EDT...
At 941 PM EDT, radar indicated showers along a line extending from
Dublin to near Grove City, moving northeast at 55 mph.
HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Columbus, Dublin, Westerville, Reynoldsburg, Grove City, Upper
Arlington, Gahanna, Hilliard, Worthington, Bexley, Canal Winchester,
Groveport, Minerva Park, Ohio State University, Lake Darby, Easton,
Whitehall, New Albany, Grandview Heights and Obetz.
This includes the following Interstates...
I-70 in Ohio between mile markers 87 and 111.
I-71 in Ohio between mile markers 91 and 120.
Residents in these areas should remain alert. If these showers become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3994 8278 3994 8281 3991 8281 3991 8280
3982 8280 3983 8282 3981 8282 3980 8289
3981 8324 3992 8324 3994 8323 3995 8324
4005 8324 4005 8321 4011 8321 4011 8317
4014 8317 4012 8276
TIME...MOT...LOC 0141Z 244DEG 47KT 4012 8316 3982 8316
KCSpecial weather statement, Nov 1, 10:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1049 PM EDT THU NOV 1 2018
OHZ056-020315-
Licking OH-
1049 PM EDT THU NOV 1 2018
...A SHOWER WITH GUSTY WINDS WILL AFFECT SOUTHEASTERN LICKING COUNTY
UNTIL 1115 PM EDT...
At 1049 PM EDT, radar indicated a shower over Marne, moving northeast
at 55 mph.
HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Newark, Heath, Hanover, Marne, Harbor Hills, Gratiot, Toboso,
Interstate 70 at State Route 13 and Brownsville.
This includes I-70 in Ohio between mile markers 131 and 142, and near
mile marker 144.
Residents in these areas should remain alert. If this shower becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3995 8220 3995 8223 3991 8223 3992 8240
3993 8242 3993 8246 4007 8245 4018 8219
TIME...MOT...LOC 0249Z 244DEG 49KT 4003 8231
KCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 8:41 PM EDT | Special Weather Statement | ILN | Clinton | 34 min |
| Nov 1, 9:10 PM EDT | Special Weather Statement | ILN | Highland | 35 min |
| Nov 1, 9:42 PM EDT | Special Weather Statement | ILN | Franklin | 33 min |
| Nov 1, 10:51 PM EDT | Areal Flood Warning | ILN | Greene, Warren | 41 hr |
| Nov 2, 12:22 AM EDT | River Flood Warning | ILN | Pickaway | 59 hr |
| Nov 2, 2:36 AM EDT | River Flood Warning | ILN | Shelby | 11 hr |
| Nov 2, 2:36 AM EDT | River Flood Warning | ILN | Hamilton | 11 hr |
| Nov 2, 11:05 AM EDT | River Flood Warning | ILN | Franklin, Madison, Pickaway | 36 hr |
Nearby
Special Weather Statements in Ohio, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.